72_tablets_and_blister_packs__rtgThe FDA has released Drug Safety communication requiring antibacterial fluoroquinolone drug labels to be updated with a serious side effect of peripheral neuropathy. These changes were only made for the oral and injection form and did not include topical fluoroquinolones. The FDA will continue to monitor the safety of fluoroquinolones.  Some signs of toxicity may include pain, burning, tingling, numbness or weakness in the arms or legs, or a change in sensation to light touch, pain or temperature, or the sense of body position. These symptoms can last for months to years even after the drug is stopped and may even be permanent.  Have you noticed increase in reporting of peripheral neuropathy symptoms by patients taking fluoroquinolones in your practice?

For more information, please click here.

Image courtesy of [ Grant Cochrane] / FreeDigitalPhotos.net

Advertisements